Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have wheezy chest. Feel short of breath and light headed. Had steroids and antibiotics. No effect. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 1979
Answered : 918 Questions
Have had a wheezy chest now for around three weeks,it makes me short of breath and light headed.have had a course of steroids and antibiotics with no effect,had a chest x XXXXXXX over a week ago,bloods and am due to go for an ECG .
Recently noticed a bad taste in my 40 year old male,used to smoke and drink but no longer.go to the gym a lot until recently.had no results back.i have had no cough,and the tightness shortness of breath and lightheaded XXXXXXX is constant.
Posted Sat, 19 Oct 2013 in Lung and Chest disorders
Answered by Dr. Shashi Dangwal 1 hour later
Brief Answer:
You need to take medication in inhaler form.

Detailed Answer:
Hello XXXXX,

Thanks for posting your query on XXXXXXX

From your description, it is clear that at present you are suffering from an attack of asthma. What i would like to know is if you have had similar attacks in the past and are you allergic to dust and smoke.

You need to be on regular medication with bronchodilators and anti inflammatory agents. You may have to repeat a short course of oral steroids which should be then followed up with inhalers which contain combination of above two substances that i have mentioned. Some of the brand names are seroflo, symbicort or seretide. These will help in controlling the symptoms. For immediate relief you may take asthalin/levolin inhaler with or without tiova.

You should consult a pulmonologist who will have a complete look at you and if required will do some tests including a PFT and advise you correctly on medication.
Above answer was peer-reviewed by
Follow-up: Have wheezy chest. Feel short of breath and light headed. Had steroids and antibiotics. No effect. Suggest? 8 minutes later
The doctor initially put me on two weeks of steroids with no effect and my wife is asthmatic so have tried her inhalers but again no effect,would asthma leave me short of breath all the time?
Answered by Dr. Shashi Dangwal 32 minutes later
Brief Answer:
Take another short steroid course and follow with

Detailed Answer:

I suggest you take another short course of steroids like prednisolone 20 to 30 mgm for 5 to 7 days. Simultaneously start seroflo250, 2 puffs 2 to 3 times a day. Take inhalers regularly even after the course of steroid is over and do`nt stop it abruptly. You may also take a monteleukast, levecet tablet and doxophyllin if symptoms are not getting controlled. Thes may have to be continued till symptoms are controlled and then tapered off.

You will have to consult a pulmonologist for optimizing your treatment.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor